Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 30, NWS Norman, OK

May 25, 2021Bryan County, Oklahoma

NWS Norman, OK issued this river flood advisory at May 25, 2021, 7:52 PM CDT for Bryan County, Oklahoma. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 7:52 PM CDT (00:52 UTC)
Expired
May 26, 2021, 2:02 AM CDT
In force
6 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Bryan County, OK

The radar

The Norman radar (KTLX), 180 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blue River (OK) near Blue (BLUO2). The gauge peaked at 29.67 ft at May 26, 2021, 11:00 AM CDT.

actionminormoderate10203005/2605/27
Action stage
26 ft
Minor stage
28 ft
Moderate stage
31 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07332500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

361 
WGUS84 KOUN 260052 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
752 PM CDT Tue May 25 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Blue River near Blue affecting Bryan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC013-261300-
/O.NEW.KOUN.FL.Y.0030.210526T0052Z-210527T0000Z/
/BLUO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
752 PM CDT Tue May 25 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Blue River near Blue.
* From this evening to Wednesday evening.
* At 6:30 PM CDT Tuesday the stage was 26.7 feet.
* Action stage is 26.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The Blue River is expected to rise to a crest of 27.4 
  feet just after midnight tonight.
* Impact...At 27.0 feet, The river remains largely within its 
  banks... throughout Bryan County. Inflows from local streams could 
  cause minor overflows to reach very low fields for a short while. 
  Only farmlands are affected.


&&

LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
      3386 9607 3397 9626

$$

30
1 follow-up statement
695 
WGUS84 KOUN 260702
FLSOUN

Flood Advisory
National Weather Service Norman OK
202 AM CDT Wed May 26 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Oklahoma...

  Blue River near Blue affecting Bryan County.

OKC013-260815-
/O.CAN.KOUN.FL.Y.0030.000000T0000Z-210526T0702Z/
/BLUO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
202 AM CDT Wed May 26 2021

...The Flood Advisory for the Blue River near Blue has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Blue River near Blue.
* At 1:30 AM CDT Wednesday the stage was 28.6 feet.
* Flood stage is 28.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 1:30 AM CDT Wednesday was 28.6 feet.
* Forecast...The Blue River is expected to fall below flood stage 
  early this morning and continue falling to 8.4 feet early Monday 
  morning.


&&

LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
      3386 9607 3397 9626

$$

MAD

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 25, 6:07 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 25, 6:07 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Norman OK
607 PM CDT Tue May 25 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 222 PM CDT Tue May 25 2021

Although overall flow is weak over the region, very dynamic
regime exists with multiple MCVs (southwest KS, south-central OK,
eastern OK). While showers and a few thunderstorm will occur with
the MCV moving slowly eastward over southern Oklahoma, little in
the way of impacts are expected. There will be a continued heavy
rain threat for southeast portions of Oklahoma where a large area
of 3 to over 5 inches of rain fell last night and early this
morning. Beneath the center of this MCV, scattered storms
developed near Wichita Falls and will progress eastward along the
Red River Valley of southern Oklahoma through the afternoon. Given
the strong directional shear associated with this feature, cannot
rule out funnel clouds. Given lower level stability and weak
lapse rates, do not expect much threat for any surface contact.
All of this activity should shift east of our CWA toward evening.

MCV across southwest Kansas will likely be our main player in
weather tonight and at least first part of tomorrow. With
interaction of a weak surface trough across the Texas and Oklahoma
panhandle/far northwest Oklahoma, storms are expected to develop
late this afternoon and evening near northwest and west-central
Oklahoma. These storms may then organized and dive south and
southeast overnight with an initial threat of damaging hail,
evolving into mainly a wind concern late this evening and
overnight. If this activity can build eastward, which most of the
CAMS do not depict, flooding concerns would increase into central
and southeast Oklahoma by daybreak tomorrow. Overall, we will keep
the highest PoPs across western and southern portions of
Oklahoma, into western north Texas, tonight and tomorrow.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 222 PM CDT Tue May 25 2021

On Thursday, a mid-level trough will move through the Central
Plains. Later in the day, a weak cold front is expected to move
into the KS/OK border. Ahead of this front, a moist boundary layer
will become very unstable with daytime heating (MLCAPE upwards of
4000 J/kg). Modest deep-layer shear, in addition to the strong
instability, will foster the development of some organized severe
storms early. Storms should grow upscale quickly and form into a
line of storms. The primary threats will be very large hail
(possibly significant i.e., >2 inches) and damaging winds, but a
tornado cannot be ruled out. As the storms form into a line, the
hail threat will transition into a wind threat overnight.

The aforementioned surface front is expected to stall around the
Red River area on Friday after the convective activity exits the
area. As a shortwave moves through the area, showers and the
potential for storms will be focused near and along this boundary.
Over the weekend, precipitation chances decrease as a weak
shortwave ridge moves in over the area.

Early next week, models are hinting at a shortwave moving into
the Southern Plains, which could bring in more storm chances on
Monday and Tuesday. Confidence in organized severe is very low at
this time. Southerly surface flow will dominate most of the long
term, other than the aforementioned boundaries traversing the
area. Temperatures should stay around normal across the area for
most of the long term.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 601 PM CDT Tue May 25 2021

VFR conditions expected at the start of the forecast period. MVFR
ceilings are expected to redevelop overnight across parts of the
area with some thunderstorm chances out across the west this
evening and overnight. In the wake of these storms should see most
sites remain VFR through remainder of the forecast period. Winds
will be rather light out of the south/southeast with some
variability in vicinity of storms.

&&

.UPPER AIR...
Issued at 222 PM CDT Tue May 25 2021

An Upper Air flight is planned for 00Z this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  85  70  86 /  30  10  10  40
Hobart OK         64  88  69  89 /  40  30  20  30
Wichita Falls TX  66  89  71  90 /  30  30  10  20
Gage OK           60  88  66  89 /  40  20  30  30
Ponca City OK     64  85  70  85 /  30  10  30  70
Durant OK         68  84  71  86 /  30  30   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....13
AVIATION...30
Hazardous weather outlook, May 25, 5:28 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
528 PM CDT Tue May 25 2021

OKZ004>048-050>052-TXZ083>090-262230-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
528 PM CDT Tue May 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms across much of
western and northwestern Oklahoma and parts of western north Texas
this evening. Storms that develop along a dryline in the
panhandles up into Kansas late this afternoon, will make their
way eastward into Oklahoma and western north Texas this evening.
The main hazard for storms will be large hail up to the size of
golfballs and wind gusts of up to 60 mph. Most likely time for
severe storms will be between 6pm and 2am.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
western Oklahoma and western north Texas should prepare for
severe weather operations this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Most days will see a chance for thunderstorms this week with
Thursday having the greatest chance for severe weather.

There is a slight risk for severe thunderstorms in far northwest
Oklahoma Wednesday evening.

There is an enhanced risk for severe thunderstorms Thursday
evening and overnight across most of Oklahoma with a slight risk
extending into western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 25, 2:22 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
222 PM CDT Tue May 25 2021

OKZ045-TXZ090-252000-
Jefferson OK-Clay TX-
222 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southern Jefferson and northern
Clay Counties Until 300 PM CDT...

AT 216 PM CDT, strong thunderstorms were along a line extending from
7 miles north of Dean to 6 miles east of Petrolia, moving east at 30
MPH. Although the storms are not severe and organized storm rotation
was not detected, they will be capable of producing funnel clouds.
These funnel clouds are not expected to reach the ground.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Henrietta, Ryan, Petrolia, Byers, Dean, Terral, Oscar and Charlie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3396 9841 3413 9837 3398 9756 3397 9756
      3393 9759 3395 9759 3398 9763 3399 9768
      3394 9773 3394 9776 3391 9776 3392 9778
      3389 9779 3389 9780 3386 9783 3385 9787
      3389 9798 3370 9798
TIME...MOT...LOC 1916Z 281DEG 27KT 3403 9838 3398 9812

11
Special weather statement, May 25, 3:02 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
302 PM CDT Tue May 25 2021

OKZ044-045-TXZ090-252045-
Cotton OK-Jefferson OK-Clay TX-
302 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
southwestern Jefferson and northern Clay Counties Until 345 PM CDT...

AT 300 PM CDT, a strong thunderstorm was located 4 miles west of
Byers, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Ryan, Petrolia, Byers, Terral, Sugden and Charlie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3403 9839 3419 9830 3406 9777 3385 9788
      3388 9794 3388 9796 3389 9798 3385 9798
TIME...MOT...LOC 2000Z 292DEG 23KT 3409 9827

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:08 AM CDTSevere Thunderstorm WarningOUNHarmon, Jackson52 min
May 26, 12:47 AM CDTSpecial Weather StatementOUNJackson28 min
May 26, 1:11 AM CDTSpecial Weather StatementOUNKiowa34 min
May 26, 1:43 AM CDTSpecial Weather StatementOUNComanche32 min
May 26, 1:52 AM CDTSpecial Weather StatementOUNTillman38 min
May 26, 2:02 AM CDTRiver Flood WarningOUNBryan26 hr
May 26, 5:42 AM CDTDense Fog AdvisoryOUNCanadian, Cleveland, Garfield, Grady, Grant, Hughes and 10 more3 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.